Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
This is a relative of Citalopram apparently.
I get PMS related anxiety & panic attacks. Citalopram worked for me but made me very sick. So this has been prescribed as it is similar but with less severe side-effects.
I don't get why they don't prescribe the stuff with less side effects to begin with
Anyone taking Escitalopram? What has been your experience of it?
Escitalopram way more expensive. Have heard v good things about it from various folk. Good luck with it.
More expensive huh? That'll explain the look of pain on my GP's face as he handed over the prescription
I hope it lives up to good reputation, I almost cracked last month.
When I was taking Citalopram I lost a stone in weight, and not in a good way! I spent most of my time with my head down the loo!
I really hope it is better.
I'm on Escitalopram, and it has worked really well for me. I had a full mental and physical breakdown in January - so bad I couldn't go out, drive, just wanted to sleep but couldn't day or night, terrible anxiety and panic attacks.
I've been on it 6 months now and feel so much better, really strong and good, but soon will have to start coming off - I'm a bit nervous but hopefully it will be ok.
I started on citalopram and it made me have severe side effects so after 6 days GP told me to stop it.
Good luck. By the way, Mumsnet was brilliant for me, just having support from other people was really great, and I'm sure it helped me recover so quickly, having someone to talk to who knows exactly how you feel and what you are going through.
That is really good news kkgirl, excellent to hear a positive outcome.
I came off AD's after 6 months and was ok for a while before my original symptoms crept back. They came back with such force last month I asked to go back on & thankfully my GP was supportive.
They are a safety net I am glad to have, but I did want to come off AD's and found a sense of freedom when I did give them up, I felt really proud of myself for a while. I think another 6 months and I'll be ready to try again.
Hopefully you'll cope just fine, you sound like you have made really good progress. But try not to feel disappointed or dependant if you find you don't cope initially without them, it just means you need more time to mend!
Thanks Superflybaby. I was very reluctant to go on AD's as i have been lucky in that I haven't had any problems in the past. However what I suffered in Jan and Feb was horrible and I can sympathise with anyone who has to suffer this illness, and I don't want to you back there.
You sound like you have done really well too, and you have managed without them. I would not hesitate to go back on in the future if I started to go downhill, although I must say I feel so much stronger in myself and more resilient. At least on here like I said no one judges you, there were several girls who were a bit ahead of me in time taking the Ad's and they were so supportive and caring, which was just what I needed.
I have just started on escitalopram four days ago for severe anxiety and panic which started suddenly with the onset of my first period (I am breast feeding so should not even have a a period). G.P. says its hormonal but as i have suffered a severe panic disorder in past she put me on meds straight away. Im on 5mg does it work at such a low dose?
Good luck to us all in getting well-it is a horrible place to be. Been here before and got well so hoping this time will be the same.
I started on 5mg for a week and then my GP moved me onto the 10mg which has been fine for me.
All I can say is try it, it takes about three weeks to start to help, are you going back to the GP for a review. My GP was absolutely brilliant, so supportive and happy for me to go anytime or ring.
Have you tried the patient.co.uk website for help managing the anxiety and panic. I wasn't a cure but helped me in the worse times, I was so bad I couldn't drive or go out on my own.
Anyway the only way is up for you now, take care.
My GP is fab. Really explained it well to my husband who has found the whole thing baffling-don't blame him - i guess if you have never had anxiety you can't possibly understand it. She plans to up my dose next week. She is absolutely lovely-don't know what i would do without her.
I had a couple of days where i was so bad i could not leave house either but meds seem to have kicked in and feeling much better-still anxious but bearable rather than that tormenting terror you can feel.
Just feel so angry this has happened to me. Had terrible hyperemesis (morning sickness), asthma attacks, fainted, horrendous birth ending in emergency c-section and losing 2 litres of blood then my baby boy was hospitalized at 9 days old with suspected meningitis-feel like when will all this bad luck end!
Thanks for advice re patient .co.uk
Thank god for baby boy-he is a darling and
Glad you have got a supportive GP. Mine although young and seemingly very direct and matter of fact was brilliant with me, and has now moved on, and I am disappointed that I'm back to the others.
Hope after all your bad luck things will start to pick up, it sometimes seems like everything is conspiring to pull you down. I had a lot of different threads worrying me and combined with exhaustion pushed me over the edge, but I feel so strong now.
Take care and remember mumsnet is always here, you find great people who can help you.
Started mine again today . I was on them for a year then came off and four months later back on them again . Looking forward to feeling calm again .
not taking it but have been prescribed it ...
HAs anyone ever had a relapse of panic and anxiety on their meds. WAs feeing so much better and even managed a two week holiday in france which i quite enjoyed. We then returned and found out my husbands sister and brother have a degenerative illness that will leave them in a wheel chair. Husband has 50-50 chance if having it. The day i found out i had a panic attack and started feeling really unreal again and the panic has just got worse and worse because now im thinking oh my god the escitalopram has not worked i will never get better. I was on 10mg for two weeks and Gp upped me to 15mg a few days ago.
Anyone offer me reassurance that i will get better and am not going mad. Feeling at the end of my tether with the fear
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.